It is currently Sun Aug 20, 2017 5:11 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Tue Oct 08, 2013 1:50 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 03, 2013 5:00 pm
Posts: 17
Hi :)

Hey I called on you bcz you seem to have so much knowledge about tapering off suboxone & the withdrawal process. I need some assistance. Or at least support.

Remember when I came to this site I was at 2mg a day. I was fine all day with that dose. I stayed on 2 mg for the month of September. Before that, I was on 4 mg for the month of August. I'm cutting the dose in half every month. I'm doing it that way because I figured I'll allow my body to adjust without rushing things.

So now, October, I lowered it to 1 mg a day. And after like 18-20 hrs, I start feeling withdrawal symptoms. My legs ache, I feel kinda sluggish & weak, no energy, my appetite is kinda shot gone, I get angry very easily & then the anger is extreme, and basically I just feel all outta sorts. The withdrawal is not AS bad as it might've been if I stopped altogether just like "that", OR if I stopped taking the percs cold turkey a year ago - but it is still discomfort & I hate it. I'm wondering if I'm doing the right thing .....

The doctor who prescribes me the suboxone told me to taper off by ..... well, lets say it like this ..... I'm at 1 mg now, coming from 2 mgs. She suggested taking 2mg one day then 1 mg the next day & to do that for a month, then switch to 1 mg one day and .50 the next day & back & forth like that. To me, that didnt make sense, and I thought my body would be like a rollercoaster if I did that & wouldn't recover. But yesterday, instead of 1 mg, I took almost 2 mgs, bcz my body really felt like crap. So I'm wondering if I'm doing this right and I need your input.

Anyone else who wants to jump in please do ..... I'm at the start of my "end" of suboxone use & I'm getting scared .....


Top
 Profile  
 
PostPosted: Tue Oct 08, 2013 2:17 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hey There,

I heard you callin and I came a runnin... :lol:

I appreciate you asking me personally and I'll tell you my impression of what your doing, and what I would do if it were me where your at now. I personally believe your dose reductions are extreme in my opinion. If you slowed things down a bit it might provide you with better results.

You went from 4mg to 2mg and now to 1mg and those are 50% reductions and lot to reduce by each time. I think your body is fighting the huge reductions and making you feel the way you are. I don't personally like the doctors suggestion of taking 1mg one day and 2mg the next. For best results a slow and steady taper seems to work best for most, including myself.

When you took the extra 1mg yesterday it might have thrown things off a bit also. What I would do is begin at either 1 or 2mg and stay at that dose for between 4-10 days to give your body and system time to adjust and level out the sub. Try to take the sub at the same time each day for optimal results.

Maybe reduce by .25mg each time and that is what I did after I got under 2mg. I went to 1.75mg then to 1.50mg, then 1.25 mg and so on until I was down to .50mg. I was planning on reducing to at least .25mg and perhaps even .125mg when I had to have emergency surgery.

I honestly believe, and my best suggestion is for you to take it slower, and reduce by lesser amounts and that just might do it for you! You can reduce as I suggested by .25mg increments, or make up your own schedule. Just reduce slowly and steady. I believe that makes all the difference. My symptoms were almost nil.

You might split the difference and begin at 1.50mg and stay there for those 4-10 days and then reduce to 1.25mg if your system is stable, and you feel ready to reduce at that point. Don't get in a hurry is key I believe to success. That's what I would do anyway if it were me as I said.

Hope this helps and I wish you the very best. Keep updating your progress and if I can help further just let me know!

Karen xoxo


Top
 Profile  
 
PostPosted: Fri Oct 25, 2013 12:49 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Agreed--- the classic opioid taper is to reduce by 10% of your current dose every couple WEEKS. making 50% reductions will feel OK for a day or two, but after a week the blood level will be WAY too low, and you will be sick.
Tapers should be steady, and slow. A small reduction each week or two.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group